MAUDE Adverse Event Report: ANGIODYNAMICS SOFT-VU ANGIOGRAPHIC CATHETER

ANGIODYNAMICS SOFT-VU ANGIOGRAPHIC CATHETER
Catalog Number H787107323015
Medical Device Problem Codes Break (1069); Fracture (1260); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2017: when opening the sterile packaging during prep for an angiographic procedure it was noted the tip of the angiographic catheter had fractured off inside of the packaging.The device was set aside and a new of the same device was used to complete the procedure.The reported defective disposable device has been returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one soft-vu catheter.A visual review of the catheter noted that the tip was fractured,.3cm from the weld joint.The customer's reported complaint description of soft-vu tip fracture is confirmed.The defect was discovered prior to making patient contact.Although the complaint description is confirmed, a root cause for the defect cannot be determined.A review of the lot history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.The instructions for use, which is supplied to the end user with this catalog number, contains a statement; "reshaping of catheter tip is not recommended.Physical damage to the catheter material can result when exposed to heat".Capa (b)(4) was initiated to determine the root cause and implement a corrective / preventative action for this type failure.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SOFT-VU ANGIOGRAPHIC CATHETER
Common Device Name
ANGIOGRAPHIC CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6384549
Report Number1319211-2017-00029
Device Sequence Number797800
Product Code DQO
UDI-Device IdentifierH787107323015
UDI-PublicH787107323015
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K032376
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/31/2017
Device Catalogue NumberH787107323015
Device Lot Number4818806
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2017
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by Manufacturer02/15/2017
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1